MAUDE Adverse Event Report: RICHARD WOLF GMBH (GERMANY) PANOVIEW TELESCOPE; ENDOSCOPE

RICHARD WOLF GMBH (GERMANY) PANOVIEW TELESCOPE; ENDOSCOPE
Model Number 8974.402
Medical Device Problem Codes Material Deformation (2976); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
During hysteroresectoscopy of submucous node, at the third attempt of cutting disappeared the image on the screen.The operation was suspended, hysteroresectoscope derived from the cavity of the uterus: checked connection cables, light guide, light source, and camera - all in production mode; removed internal and external tubes - discovered damaged cutting electrode / loop / , which exploded and carbon deposits on hysteroresectoscope in place of the projection of the cutting electrode , which prevented the appearance of the image.To remove the cutting electrode was not possible because of the so-called "cleavage" at the distal end of the hysteroscope.Were used in the electrocoagulator of the firm "martin", mode cut g2 cut with "gain".Important information: the operation was repeated and the patient is in satisfactory condition.(b)(4) has not received a complaint.
 
Additional Manufacturer Narrative
Follow up #1.The following sections updated/added: - product problem - suspect device - all manufacturers - device manufacturers.Device manufactured 27jul2015 and lot consists of (b)(4) units.Scope has severe fusions in the distal region.The severe damage to the optics and the melted loop of the electrode suggest a high level of heat, probably caused by direct contact between the electrode loop and the scope during rf activation.On the one hand, in the case of proper use and combination of the products, it is structurally ensured that the electrode has no direct contact with the scope.On the other hand, it is pointed out in the instructions for use to activate the sling only in the field of vision and at a distance from conductive parts.It is therefore assumed that an application error.A product or manufacturing problem is not recognizable.Risk assessment, (b)(4), assessed with an acceptable risk.This rating is still valid considering the current case.Richard wolf (b)(4) considers this matter closed.However, in the event richard wolf (b)(4) receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) submitting report on behalf of richard wolf (b)(4).
 
Event or Problem Description
Follow up #1.

Brand Name
PANOVIEW TELESCOPE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH (GERMANY)
registration number 9611102
32 pforzheimer street
knittlingen, germany 75438
GM  75438
MDR Report Key6321640
Report Number9611102-2017-00002
Device Sequence Number19090589
Product Code GCM
UDI-Device Identifier04055207023600
UDI-Public04055207023600
Combination Product (Y/N)N
Initial Reporter CountryUP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8974.402
Device Catalogue Number8974.402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by Manufacturer01/10/2017
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUTTING ELECTRODE MONOPOLAR 21FR 8653.131; CUTTING ELECTRODE MONOPOLAR 21FR 8653.131
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight92